Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

July 9, 2015Talbot County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 9, 2015, 4:49 PM EDT for Talbot County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2015, 4:49 PM EDT (20:49 UTC)
Expired
Jul 9, 2015, 5:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Talbot County, GA

The radar

The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WWUS82 KFFC 092049
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT THU JUL 9 2015
 
GAZ067-069-079-092115-
TALBOT GA-UPSON GA-MERIWETHER GA-
449 PM EDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR TALBOT...UPSON AND MERIWETHER
COUNTIES UNTIL 515 PM EDT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODLAND...OR 9 MILES NORTH OF TALBOTTON...
MOVING NORTH AT 10 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW 
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS 
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF 
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TALBOTTON...MANCHESTER...WARM SPRINGS...WOODLAND...PLEASANT HILL...
BIG LAZER CREEK WMA...FLINT HILL AND SPREWELL BLUFF STATE PARK.

LAT...LON 3292 8470 3284 8432 3267 8451 3271 8467
      3272 8469 3283 8469 3284 8470 3285 8472
TIME...MOT...LOC 2048Z 200DEG 8KT 3281 8460 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:43 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 9, 3:43 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT THU JUL 9 2015

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MID TO UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE REGION THROUGH
THE SHORT TERM. DEEPER MOISTURE ACROSS THE SOUTHERN PORTIONS OF THE
CWA WILL HAVE THE BEST POP COVERAGE THIS AFTERNOON AND EVENING AND
AGAIN FRIDAY /CHANCE POPS/. FOR NOW...ALTHOUGH THERE CONTINUES TO BE
AN ARGUMENT TO REMOVE POPS ENTIRELY ACROSS THE FAR NORTHERN PORTIONS
OF THE CWA FOR TODAY...CONFIDENCE IN A ZERO-POP FORECAST IS
LOW...AND HAVE OPTED TO KEEP SLIGHT CHANCE POPS IN FOR THIS
AFTERNOON AND EVENING AND THEN AGAIN FRIDAY.

INFLUENCE OF THE UPPER RIDGE WILL CONTINUE TO PROMOTE ABOVE NORMAL
TEMPERATURES THROUGH THE SHORT TERM FORECAST /GENERALLY MID TO UPPER
90S/. HEAT INDEX VALUES CONTINUE TO APPROACH HEAT ADVISORY CRITERIA
EACH AFTERNOON...PARTICULARLY ACROSS THE SOUTHERN PORTIONS OF THE
CWA...BUT ARE EXPECTED TO REMAIN BELOW CRITERIA.

31

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
ONLY MINOR ADJUSTMENTS MADE TO PREVIOUS FORECAST ON POPS/WEATHER
FOR PERIOD AS MORE ACTIVE PERIOD STILL ON TAP WITH RETURN OF
UPPER TROUGH TO THE EAST CONUS PLACING THE CWA IN NW FLOW AND
SUSCEPTIBLE TO MULTIPLE DISTURBANCES. OTHERWISE REFRESHED REST OF
FORECAST WITH LATEST BLEND OF GUIDANCE. PREVIOUS DISCUSSION
FOLLOWS...

BAKER

PREV DISCUSSION... /ISSUED 442 AM EDT THU JUL 9 2015/

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NO MAJOR CHANGES EXPECTED IN THE EXTENDED FORECAST. MODELS
CONTINUE TO SHOW BERMUDA LIKE RIDGE CONTINUING OVER THE AREA
THROUGH THE WEEKEND BUT WEAKENING SLOWLY. IT SHIFT TO THE WEST BY
THE BEGINNING OF THE WORK WEEK WITH MOISTURE RETURNING TO THE
STATE. HAVE CONTINUED WITH CHANCE POPS DAYS 5 THROUGH 7.
INSTABILITIES INCREASE EVERY AFTERNOON WITH VERY LITTLE
SHEAR...WHICH IS A VERY TYPICAL SUMMERTIME PATTERN. EXPECTING
MAINLY POP UP THUNDERSTORMS WITH SOME STRONG AND POSSIBLY SOME
ISOLATED SEVERE ONES BY NEXT WEEK.

01

&&

.CLIMATE...

RECORDS FOR 07-10

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 1930     72 1979     76 1981     58 1952
   KATL     100 1936     72 1979     81 1879     58 1891
                1930        1894
   KMCN     103 1980     77 1950     77 1986     58 1972
                1930
   KCSG     101 1980     79 2005     78 2000     63 1963

RECORDS FOR 07-11

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1930     78 1979     79 1980     59 1963
                            1961
                            1906
   KATL     101 1980     73 1961     81 1879     58 1894
   KMCN     104 1980     76 1961     79 2005     61 1947
   KCSG     102 1980     73 1961     81 1980     61 1963

RECORDS FOR 07-12

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     108 1930     68 1999     76 1981     59 1963
                                        1969
   KATL     103 1980     70 1898     80 1980     53 1898
                1930                    1879
   KMCN     105 1980     78 1900     78 1925     61 1953
                                        1901
   KCSG     101 1980     82 1953     80 1980     61 1956

RECORDS FOR 07-13

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1980     73 1999     77 1980     58 1918
                1925
   KATL     105 1980     74 1999     79 1980     59 1898
                                        1879
   KMCN     108 1980     68 1898     79 1980     61 1898
   KCSG     103 1980     77 1999     78 1991     62 1963

&&

.AVIATION...
18Z UPDATE...
THROUGH THE PERIOD...VFR CONDITIONS. W WINDS WILL BECOME NW FRIDAY MORNING..AND
INCREASE TO 5-9KT. SCT CU EXPECTED IN THE AFTERNOON. ISOLATED
CONVECTION POSSIBLE.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  99  71  96 /  20  20  10  20
ATLANTA         75  95  76  93 /  20  20  10  20
BLAIRSVILLE     66  90  66  86 /  10  20  10  20
CARTERSVILLE    70  96  70  93 /  10  20  10  20
COLUMBUS        75  96  75  95 /  20  30  20  20
GAINESVILLE     72  95  72  92 /  10  20  10  20
MACON           73  97  72  97 /  20  30  20  20
ROME            69  96  70  94 /  10  20  10  20
PEACHTREE CITY  69  94  71  93 /  20  20  10  20
VIDALIA         74  97  74  97 /  30  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....01/BAKER
AVIATION...31
Hazardous weather outlook, Jul 9, 12:46 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EDT THU JUL 9 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101700-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1246 PM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING ALONG WITH HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
CONTINUED LOW CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS
THROUGH THE END OF THE WORK WEEK AS HIGH PRESSURE SETTLES OVER
THE DEEP SOUTH. ANY STORMS THAT DO FORM WILL BE CAPABLE OF
PRODUCING STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
ALONG WITH HEAVY RAIN. TEMPERATURES WILL BE INCREASING WITH MID TO
UPPER 90S FOR PORTIONS OF EAST CENTRAL GEORGIA THROUGH THE
WEEKEND AND HEAT INDICES NEAR OR SLIGHTLY ABOVE 100 DEGREES.

A MORE ACTIVE THUNDERSTORM PATTERN LOOKS TO RETURN BY LATE
SATURDAY INTO EARLY NEXT WEEK WITH MORE WIDESPREAD PRECIPITATION
CHANCES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 9, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT THU JUL 9 2015

GAZ067-069-079-092115-
TALBOT GA-UPSON GA-MERIWETHER GA-
449 PM EDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR TALBOT...UPSON AND MERIWETHER
COUNTIES UNTIL 515 PM EDT...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODLAND...OR 9 MILES NORTH OF TALBOTTON...
MOVING NORTH AT 10 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TALBOTTON...MANCHESTER...WARM SPRINGS...WOODLAND...PLEASANT HILL...
BIG LAZER CREEK WMA...FLINT HILL AND SPREWELL BLUFF STATE PARK.

LAT...LON 3292 8470 3284 8432 3267 8451 3271 8467
      3272 8469 3283 8469 3284 8470 3285 8472
TIME...MOT...LOC 2048Z 200DEG 8KT 3281 8460

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:08 PM EDTSpecial Weather StatementFFCJohnson37 min
Jul 9, 5:40 PM EDTSpecial Weather StatementFFCBibb35 min
Jul 9, 5:46 PM EDTSpecial Weather StatementFFCWebster29 min
Jul 9, 6:07 PM EDTSpecial Weather StatementFFCSchley23 min
Jul 9, 6:23 PM EDTSpecial Weather StatementFFCWilkinson37 min
Jul 9, 6:31 PM EDTSpecial Weather StatementFFCSchley29 min
Jul 9, 7:45 PM EDTSpecial Weather StatementFFCTwiggs30 min
Jul 9, 7:53 PM EDTSpecial Weather StatementFFCMonroe37 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.